Alert archive / Virginia / Flash Flood Warnings in 2022
Flash Flood Warning 14, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Jul 31, 2022, 9:23 PM EDT for Bedford County, Campbell County, City of Lynchburg, Virginia. It was in force for 3 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 31, 2022, 9:23 PM EDT (01:23 UTC)
- Expired
- Aug 1, 2022, 12:15 AM EDT
- In force
- 3 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bedford County, VA, Campbell County, VA, City of Lynchburg, VA
The radar
The Roanoke radar (KFCX), 92 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 31, 9:40 PM EDT | FLOOD | 1 Wsw Timberlake, VA | STANDING WATER OBSERVED THAT MAKES THE ROAD IMPASSABLE NEAR THE INTERSECTION OF TIMBERLAKE ROAD AND GROVE AVENUE. |
| Jul 31, 9:50 PM EDT | FLASH FLOOD | Timberlake, VA | MULTIPLE ROADS IN THE TIMBERLAKE AREA WERE FLOODED AND IMPASSIBLE DUE TO HEAVY RAIN, SOME ROADS WITH SEVERAL INCHES OF WATER FLOWING ACROSS/DOWN THEM. |
| Jul 31, 10:00 PM EDT | HEAVY RAIN 4.25 | 1 Se Timberlake, VA | A PERSONAL WEATHER STATION RECORDED 4.25 INCHES OF RAINFALL DURING A 2-HOUR PERIOD BETWEEN 8 PM AND 10 PM ON JULY 31ST. THIS INCLUDES 3.28 INCHES FALLING BETWEEN 8 PM AND 9 PM. BOTH OF THESE TOTALS ARE BETWEEN 200- AND 500-YEAR RAINFALL EVENTS PER NOAA ATLAS 1 |
| Jul 31, 10:00 PM EDT | HEAVY RAIN 4.73 | 2 Se Timberlake, VA | A PERSONAL WEATHER STATION RECORDED 4.73 INCHES OF RAINFALL DURING A 2-HOUR PERIOD BETWEEN 8 PM AND 10 PM ON JULY 31ST. THIS INCLUDES 3.77 INCHES FALLING BETWEEN 8 PM AND 9 PM. BOTH OF THESE TOTALS ARE ROUGHLY 1,000-YEAR RAINFALL EVENTS PER NOAA ATLAS 14 POINT |
| Jul 31, 11:59 PM EDT | HEAVY RAIN 5.88 | 4 Nne Goode, VA | WSLS RELAYED A RAINFALL REPORT FROM A VIEWER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 1.4 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 490 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 693 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted.
095
WGUS51 KRNK 010123
FFWRNK
VAC019-031-680-010415-
/O.NEW.KRNK.FF.W.0014.220801T0123Z-220801T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Blacksburg VA
923 PM EDT Sun Jul 31 2022
The National Weather Service in Blacksburg has issued a
* Flash Flood Warning for...
Northern Campbell County in central Virginia...
The City of Lynchburg in central Virginia...
Central Bedford County in south central Virginia...
* Until 1215 AM EDT.
* At 923 PM EDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between
2 and 4 inches of rain have fallen. The expected rainfall rate is
1 inch in 1 hour. Additional rainfall amounts up to 1 inch are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Lynchburg... Bedford...
Forest... Evington...
Big Island... Rustburg...
Goode...
This includes the following streams and drainages...
Buffalo Creek, Blackwater Creek and Big Otter River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3737 7974 3741 7967 3729 7943 3741 7966
3745 7958 3747 7958 3754 7949 3754 7938
3750 7930 3750 7925 3739 7910 3739 7906
3741 7906 3743 7902 3734 7899 3729 7895
3723 7931 3728 7941
FLASH FLOOD...RADAR AND GAUGE INDICATED
EXPECTED RAINFALL RATE...1 INCH IN 1 HOUR
$$
AS2 follow-up statements
708
WGUS71 KRNK 010222
FFSRNK
Flash Flood Statement
National Weather Service Blacksburg VA
1022 PM EDT Sun Jul 31 2022
VAC019-031-680-010415-
/O.CON.KRNK.FF.W.0014.000000T0000Z-220801T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bedford VA-Campbell VA-City of Lynchburg VA-
1022 PM EDT Sun Jul 31 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT MONDAY
FOR NORTHERN CAMPBELL AND CENTRAL BEDFORD COUNTIES AND THE CITY OF
LYNCHBURG...
At 1022 PM EDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between 2
and 5 inches of rain have fallen. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Lynchburg... Bedford...
Forest... Evington...
Big Island... Rustburg...
Goode...
This includes the following streams and drainages...
Big Otter River, Buffalo Creek and Blackwater Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3737 7974 3741 7967 3729 7943 3741 7966
3745 7958 3747 7958 3754 7949 3754 7938
3750 7930 3750 7925 3739 7910 3739 7906
3741 7906 3743 7902 3734 7899 3729 7895
3723 7931 3728 7941
FLASH FLOOD...RADAR AND GAUGE INDICATED
EXPECTED RAINFALL RATE...1 INCH IN 1 HOUR
$$
AS084
WGUS71 KRNK 010405
FFSRNK
Flash Flood Statement
National Weather Service Blacksburg VA
1205 AM EDT Mon Aug 1 2022
VAC019-031-680-010415-
/O.EXP.KRNK.FF.W.0014.000000T0000Z-220801T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bedford VA-Campbell VA-City of Lynchburg VA-
1205 AM EDT Mon Aug 1 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 1215 AM EDT EARLY THIS MORNING
FOR NORTHERN CAMPBELL AND CENTRAL BEDFORD COUNTIES AND THE CITY OF
LYNCHBURG...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3737 7974 3741 7967 3729 7943 3741 7966
3745 7958 3747 7958 3754 7949 3754 7938
3750 7930 3750 7925 3739 7910 3739 7906
3741 7906 3743 7902 3734 7899 3729 7895
3723 7931 3728 7941
$$
KKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jul 31, 8:04 PM EDT, 1 hour 19 minutes earlier.
Area forecast discussion, Jul 31, 8:04 PM EDT, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
804 PM EDT Sun Jul 31 2022
.SYNOPSIS...
A warm front will shift northward tonight toward the northern
Mid-Atlantic by Monday afternoon. High pressure over the
southeast will then build across our area by the middle of the
week, bringing with it a more typical summer weather pattern of
spotty/disorganized showers and storms driven by afternoon
heating.
&&
.NEAR TERM /THROUGH MONDAY/...
As of 745 PM EDT Sunday...
Showers and storms expected this evening...
MSAS and LAPS analyses have the axis of best instability from
Roanoke to Danville. Expect the band of showers and
thunderstorms to continue east through the piedmont through
02z/10PM.
Showers and storms moving in from the west during the evening
take advantage of any increase in instability from the surface
heating. Combine that with deep tropical moisture in place
(precipitable water values ranging from 1.8 inches mountains to
2.2+ inches Piedmont), and there remains the potential for areas
of heavy rain and localized flash flooding during the evening,
more so across the Piedmont, but really can't rule it out
anywhere. Overall, this activity is expected to remain moving,
but it's the localized areas where cells begin to pass over
multiple times over a short duration that will need to be
closely monitored.
The main wave will pass east of our area by around midnight,
resulting in a general decrease in shower activity as the night
progresses. That stated, the tropical moisture will remain
present, making for muggy conditions with pockets of fog.
Overnight lows will range from the mid 60s for the mountains to
the low 70s east of the Blue Ridge.
Scattered showers will return on Monday as the stalled front
responsible for rainfall over the past several days begins to
shift northward toward the Great Lakes in response to low
pressure passing over the upper Midwest. There is still the
potential during Monday afternoon for localized heavy rain,
however feel the threat for flooding will remain low in the
westerly windflow. Given better chances for sunshine,
afternoon temperatures will be warmer than those of today,
ranging from the mid 70s to low 80s across the mountains, while
the Piedmont warms into the mid/upper 80s.
Forecast confidence is average to above average.
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
As of 1215 PM EDT Sunday...
Afternoon shower and storm chances for the beginning of the
week...
An upper level trough extending into the eastern US will start
to flatten through the beginning of the week as ridging aloft
begins to spread eastward from the Southwest US, and then builds
into the Mid Atlantic. The surface front moving through today
will lift out of the area to the north, and surface high
pressure will filter in behind from the Southeast by Monday
night. However, there will still be plenty of moisture in the
area, and when combined with daytime heating, showers and
thunderstorms will likely develop in the afternoon.
Temperatures will increase during this forecast period, with
high temperatures in the Piedmont reaching almost 90 degrees and
mid to low 80s along and west of the Blue Ridge on Tuesday, but
also reaching the upper 80s on Wednesday.
Forecast confidence is average.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
As of 1230 PM EDT Sunday...
Front approaches towards the end of the week...
Surface high pressure remains over the Southeast US and most of
the Mid Atlantic. Showers and thunderstorms are possible each
afternoon, typical of this summer pattern. A cold front will
approach the Mid Atlantic from the Great Lakes region by the end
of the work week. At this time, it doesn't look to move further
south than Northern Virginia as it progresses eastward.
However, given the high pressure that will remain over the
Southeast, there is uncertainty in the timing of the front and
how far south it moves, as well as the coverage of showers and
storms. For now, have not gone higher than chance PoPs for the
afternoon/evening hours for this forecast period to reflect this
uncertainty.
High temperatures look to drop a couple degrees towards the end
of the week due to the cold front. However, temperatures will
still be around normal for this time of year, with the areas
east of the Blue Ridge in the upper 80s, and areas west in the
low to mid 80s.
Forecast confidence is average, but lower in the timing and
progression of the cold front, and therefore, lower in shower
and storm coverage and timing.
&&
.AVIATION /00Z MONDAY THROUGH FRIDAY/...
As of 750 PM EDT Sunday...
MSAS and LAPS analyses have the axis of best instability from
Roanoke to Danville. Expect the band of showers and
thunderstorms to continue east through the piedmont through
02z/10PM. KLYH and KDAN will have thunderstorms with MVFR
ceiling and visibility with this line.
Areal coverage of showers and isolated thunderstorms was more
limited over the mountains and foothills. For now have VCSH in
the KBLF, KBCB, and KLWB tafs through 04Z/midnight. Patchy MVFR
fog will develop across much of the region overnight.
Ceilings will drop to IFR on the western slopes of the central
Appalachians including at KBLF and KLWB by midnight. Some IFR
ceilings in the Virginia piedmont around KLYH. Expect little to
no improvement tonight.
Conditions will improve after sunrise with ceilings returning
back to VFR in the foothills and piedmont by noon/16Z. It will
take longer in the mountains for ceilings to lift but the fog
will erode by 14Z/10AM.
Scattered thunderstorms are expected in the afternoon again on
Monday. Visibility will be MVFR or lower with any of the
stronger storms due to heavy rain.
Average forecast confidence for ceiling, visibility and wind.
.Extended Aviation Discussion...
Expect to then transition to more summer type weather beginning
Tuesday, with general VFR conditions for Tuesday through
Thursday outside showers/storms in the afternoon and any late
night fog.
Friday more numerous showers and thunderstorms are expected
along with the associated MVFR conditions.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.
&&
SYNOPSIS...NF
NEAR TERM...AMS
SHORT TERM...AS
LONG TERM...AS
AVIATION...AMS/NFHazardous weather outlook, Jul 31, 2:50 PM EDT, 6 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 250 PM EDT Sun Jul 31 2022 NCZ001-002-018-019-VAZ007-009>020-022>024-035-047-WVZ042>044-507-508- 011900- Ashe-Alleghany NC-Watauga-Wilkes-Tazewell-Smyth-Bland-Giles-Wythe- Pulaski-Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath- Roanoke-Botetourt-Rockbridge-Amherst-Buckingham-Mercer-Summers- Monroe-Eastern Greenbrier-Western Greenbrier- 250 PM EDT Sun Jul 31 2022 This Hazardous Weather Outlook is for northwest North Carolina, central Virginia, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...This afternoon and tonight. Excessive rainfall from thunderstorms is possible this afternoon and evening. This could lead to localized flash flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorms Monday could bring heavy rainfall with isolated and localized flooding. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather by calling 1-866-215-4324, social media, email at rnk.skywarn@noaa.gov or online at www.weather.gov/rnk. NCZ003>006-020-VAZ032>034-043>046-058-059-011900- Surry-Stokes-Rockingham-Caswell-Yadkin-Patrick-Franklin-Bedford- Henry-Pittsylvania-Campbell-Appomattox-Halifax-Charlotte- 250 PM EDT Sun Jul 31 2022 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, central Virginia, south central Virginia, southwest Virginia and west central Virginia. .DAY ONE...This afternoon and tonight. Scattered to numerous thunderstorms this afternoon and evening will bring heavy rainfall. A few could become severe, with the potential for strong winds and isolated tornadoes. Localized flooding is also possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorms Monday could bring heavy rainfall with isolated and localized flooding. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather by calling 1-866-215-4324, social media, email at rnk.skywarn@noaa.gov or online at www.weather.gov/rnk.
In the hours before
Special weather statement, Jul 31, 5:42 PM EDT, 3 hours 41 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
542 PM EDT Sun Jul 31 2022
VAZ033-034-044-045-312215-
Franklin VA-Campbell VA-Bedford VA-Pittsylvania VA-
542 PM EDT Sun Jul 31 2022
...A strong thunderstorm will impact portions of southwestern
Campbell, northern Pittsylvania, south central Bedford and east
central Franklin Counties through 615 PM EDT...
At 541 PM EDT, Doppler radar was tracking a strong thunderstorm near
Ajax, or near Penhook, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Altavista...
Hurt...
Gretna...
Penhook...
Leesville...
Smith Mountain Lake State Park...
and Pittsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
If on or near Smith Mountain Lake, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 3693 7967 3711 7963 3714 7921 3699 7919
3686 7924
TIME...MOT...LOC 2141Z 272DEG 15KT 3701 7954
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BMGSpecial weather statement, Jul 31, 6:13 PM EDT, 3 hours 10 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
613 PM EDT Sun Jul 31 2022
VAZ044-058-312245-
Halifax VA-Pittsylvania VA-
613 PM EDT Sun Jul 31 2022
...Strong thunderstorms will impact portions of northeastern
Pittsylvania and northwestern Halifax Counties through 645 PM EDT...
At 613 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Gretna to near Chalk Level to near Dry
Fork. Movement was east at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Chatham...
Gretna...
Mt Airy...
Ingram...
Java...
Cody...
and Leda.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3670 7913 3676 7951 3688 7941 3705 7943
3706 7908 3705 7906 3704 7903 3686 7902
TIME...MOT...LOC 2213Z 273DEG 23KT 3701 7933 3688 7933 3678 7942
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BMGSpecial weather statement, Jul 31, 6:44 PM EDT, 2 hours 39 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
644 PM EDT Sun Jul 31 2022
VAZ022-034-312315-
Roanoke VA-Bedford VA-
644 PM EDT Sun Jul 31 2022
...A strong thunderstorm will impact portions of east central
Roanoke and west central Bedford Counties and the northeastern City
of Roanoke through 715 PM EDT...
At 644 PM EDT, Doppler radar was tracking a strong thunderstorm over
Stewartsville, moving southeast at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Roanoke...
Vinton...
Stewartsville...
Goodview...
and Chamblissburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3732 7954 3715 7968 3716 7970 3715 7970
3715 7971 3716 7971 3719 7972 3719 7976
3720 7978 3723 7978 3721 7980 3723 7982
3722 7983 3729 7994 3734 7989 3731 7985
3735 7979 3737 7978
TIME...MOT...LOC 2244Z 293DEG 16KT 3729 7984
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BMGSpecial weather statement, Jul 31, 7:45 PM EDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
745 PM EDT Sun Jul 31 2022
VAZ058-059-010015-
Halifax VA-Charlotte VA-
745 PM EDT Sun Jul 31 2022
...A strong thunderstorm will impact portions of south central
Charlotte and southeastern Halifax Counties through 815 PM EDT...
At 745 PM EDT, Doppler radar was tracking a strong thunderstorm near
Scottsburg, or near South Boston, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
South Boston...
Scottsburg...
Hitesburg...
Staunton River State Park...
Dryburg...
and John H Kerr Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3664 7857 3664 7858 3669 7865 3669 7866
3668 7870 3667 7870 3664 7871 3659 7871
3656 7873 3659 7891 3677 7889 3677 7859
3670 7865 3668 7862 3665 7857 3663 7855
TIME...MOT...LOC 2345Z 274DEG 17KT 3668 7880
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BMGLocal storm report, Jul 31, 8:55 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
855 PM EDT SUN JUL 31 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 PM TSTM WND DMG 4 SSW SCOTTSBURG 36.71N 78.82W
07/31/2022 HALIFAX VA 911 CALL CENTER
THUNDERSTORM WINDS BLEW DOWN MULTIPLE TREES
NEAR THE INTERSECTION OF WOLF TRAP ROAD AND
NORTH NICHOLS FERRY TRAIL.
&&
PWLocal storm report, Jul 31, 8:58 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
858 PM EDT SUN JUL 31 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0734 PM LIGHTNING SOUTH BOSTON 36.70N 78.90W
07/31/2022 HALIFAX VA 911 CALL CENTER
LIGHTNING STRUCK A TREE AND SET IT ON FIRE
ALONG THE 1200 BLOCK OF FENTON STREET.
&&
PWThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 9:04 PM EDT | Areal Flood Advisory | RNK | Bedford, Campbell, City of Lynchburg | 21 min |
| Jul 31, 9:51 PM EDT | Special Weather Statement | RNK | Appomattox, Charlotte | 39 min |
| Aug 1, 3:08 PM EDT | Special Weather Statement | RNK | Appomattox, Campbell | 37 min |
| Aug 1, 3:44 PM EDT | Special Weather Statement | RNK | Charlotte | 46 min |
Nearby
Flash Flood Warnings in Virginia, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.